# SDR CA030407007

- Difficulty date: April 5, 2003
- Submitted: May 6, 2003
- Operation: Air carrier
- Make and model: Robsin R44
- Aircraft time: 1,551 hours
- Engine: Lyc O540F1B5
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Engine
- Condition: Vibration
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CRUSE FLIGHT AT 400FT. PILOT HEARD A LOUD 'BANG' A/C BEGAN TO VIBRATE AND THERE WAS A POWER LOSS HOWEVER THE ENGINE WAS STILL RUNNING. A/C WAS LANDED WITH NO SUBSEQUENT DAMAGE AND ENGINE SHUT OFF. ON INSPECTION IT WAS DISCOVERED THAT SOMETHING IN NUMBER FOUR PISTON HAD FAILED CAUSING A HOLE TOPOF THE CRANKCASE. ENGINE WAS REMOVED AND WILL BE SENT TO A OVERHAUL SHOP FOR FUTHER INVESTIGATION.
